Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 4:22 PM CDT for Mason County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 4:22 PM CDT (21:22 UTC)
- Expired
- May 11, 2011, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Mason County, TX
The radar
The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:31 PM CDT | HAIL 1.75 | 3 Nw Mason, TX | GOLF BALL SIZE HAIL REPORTED 3 MILES NW OF MASON. |
| May 11, 4:58 PM CDT | HAIL 1 | 3 Nw Mason, TX | QUARTER SIZE HAIL REPORTED 3 MILES NW OF MASON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS54 KSJT 112122
SVRSJT
TXC319-112215-
/O.NEW.KSJT.SV.W.0092.110511T2122Z-110511T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
422 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF
MASON...MOVING NORTHEAST AT 20 MPH. LOCAL LAW ENFORCEMENT
REPORTED GOLFBALL SIZE HAIL IN MASON.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
POTENTIALLY DEADLY LIGHTNING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE...THE
INTERSECTION OF US-377 AND RANCH ROAD 1222...THE INTERSECTION OF
HIGHWAY 29 AND RANCH ROAD 1222...STREETER...PONTOTOC...
KOOCKVILLE...KATEMCY AND FREDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR CENTRAL TEXAS.
&&
LAT...LON 3094 9948 3094 9909 3092 9909 3092 9896
3064 9897 3054 9948
TIME...MOT...LOC 2120Z 240DEG 17KT 3077 9926
$$
HUBER1 follow-up statement
889
WWUS54 KSJT 112153
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT WED MAY 11 2011
TXC319-112215-
/O.CON.KSJT.SV.W.0092.000000T0000Z-110511T2215Z/
MASON TX-
453 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR MASON COUNTY...
AT 449 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
FREDONIA...OR 9 MILES NORTHEAST OF MASON...MOVING NORTHEAST AT 20
MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FREDONIA BY 500 PM CDT...
PONTOTOC BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR CENTRAL TEXAS.
&&
LAT...LON 3094 9948 3094 9909 3092 9909 3092 9896
3064 9897 3054 9948
TIME...MOT...LOC 2152Z 240DEG 17KT 3085 9911
$$
HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:29 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 11, 12:29 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1229 PM CDT WED MAY 11 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION. && .AVIATION... STORMS WILL CONTINUE TO MOVE EAST ACROSS WEST CENTRAL TEXAS THROUGH THE LATE AFTERNOON. THE ABILENE AND SAN ANGELO TERMINALS ARE EXPECTED TO BE VFR THROUGH OUT THE FORECAST PERIOD. JUNCTION AND BRADY TERMINALS WILL LIKELY SEE SOME CB IN THE AREA WITH MVFR CIGS FOR A COUPLE OF HOURS. LOW CLOUDS ARE EXPECTED TO INVADE THESE TERMINALS EARLY TOMORROW MORNING AND DISSIPATE OFF BY EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1038 AM CDT WED MAY 11 2011/ UPDATE... FORECAST HAS BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH AND WEATHER TODAY...SEE DISCUSSION. DISCUSSION... FORECAST HAS BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH 278... WHICH ENCOMPASSES MUCH OF OUR AREA ALONG/EAST OF HIGHWAY 277. HAVE ALSO INCREASED POPS CONSIDERABLY ACROSS THE AREA ALONG AND EAST OF THE ONGOING THUNDERSTORM ACTIVITY. POPS DECREASE FROM THE WEST THIS AFTERNOON...AS THE DRYLINE/PACIFIC FRONT PUSH FARTHER TO THE EAST. TEMPERATURE ADJUSTMENTS MAY ALSO BE NEEDED FOR HIGHS THIS AFTERNOON...DEPENDENT ON PLACEMENT OF CONVECTION AND EXTENT OF CLOUD COVER. PREV DISCUSSION... /ISSUED 607 AM CDT WED MAY 11 2011/ AVIATION... /12Z UPDATE/ A DRYLINE WILL MOVE EAST THROUGH WEST CENTRAL TEXAS THIS MORNING AND INTO EARLY AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THIS AFTERNOON IN THE VICINITY OF THE SOUTHERN TERMINALS...HAVE INCLUDED A PROB30 GROUP AFTER 21Z FOR KJCT AND KBBD. FOR THE REMAINING TERMINALS...EARLIER PASSAGE OF THE DRYLINE WILL LESSEN CHANCES FOR THUNDERSTORMS. SURFACE WINDS WILL VEER TO THE SOUTHWEST WITH THE PASSAGE OF THE DRYLINE WITH ASSOCIATED GUSTS TO 30KTS. WINDS WILL WEAKEN BY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 62 89 56 80 / 70 20 10 10 0 SAN ANGELO 88 62 91 56 86 / 60 10 10 10 0 JUNCTION 88 69 88 60 87 / 70 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && 99/99/18
Hazardous weather outlook, May 11, 2:43 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 243 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY. WEST WINDS WILL CONTINUE AT 20 MPH WITH RELATIVE HUMIDITIES AROUND 15 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR ON THURSDAY AFTERNOON. JOHNSON
In the hours before
Special weather statement, May 11, 1:45 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 145 PM CDT WED MAY 11 2011 TXZ140-155-111930- SAN SABA TX-BROWN TX- 145 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT FOR SAN SABA AND BROWN COUNTIES... AT 142 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BLANKET TO 11 MILES SOUTH OF RICHLAND SPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF COMANCHE TO 11 MILES SOUTH OF RICHLAND SPRINGS...MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SPRING CREEK AND ALGERITA BY 155 PM CDT HARKEYVILLE BY 205 PM CDT SAN SABA BY 210 PM CDT CHAPPEL BY 220 PM CDT US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE AND BEND BY 225 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. JOHNSON
Special weather statement, May 11, 2:46 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT WED MAY 11 2011 TXZ170-112015- MASON TX- 246 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR MASON COUNTY... AT 245 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER LOYAL VALLEY...OR ABOUT 19 MILES SOUTHEAST OF MASON...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN MASON COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Special weather statement, May 11, 3:06 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT WED MAY 11 2011 TXZ140-154-155-112100- MCCULLOCH TX-SAN SABA TX-BROWN TX- 306 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR MCCULLOCH...SAN SABA AND BROWN COUNTIES... AT 303 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SKEETERVILLE TO 14 MILES SOUTH OF BRADY...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 315 PM CDT VOCA AND RICHLAND SPRINGS BY 325 PM CDT SPRING CREEK BY 335 PM CDT ALGERITA...HARKEYVILLE AND SAN SABA BY 400 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 3:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 6 S BALLINGER 31.65N 99.96W
05/11/2011 E1.50 INCH RUNNELS TX PUBLIC
HAIL JUST UNDER THE SIZE OF GOLF BALLS AND WINDS OF
50-60 MPH 4 MILES NORTH OF THE CONCHO AND RUNNELS COUNTY
LINE ON U.S. HIGHWAY 83.
&&
EVENT NUMBER SJT1100176
SNSpecial weather statement, May 11, 3:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT WED MAY 11 2011 TXZ170-112130- MASON TX- 359 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR MASON COUNTY... AT 358 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF KATEMCY...OR ABOUT 6 MILES NORTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREDONIA BY 415 PM CDT PONTOTOC BY 420 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 4:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL MASON 30.75N 99.23W
05/11/2011 E1.75 INCH MASON TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL REPORTED IN MASON.
&&
EVENT NUMBER SJT1100177
CDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 11, 9:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 39 min |
| May 11, 9:51 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 39 min |
| May 11, 10:16 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 11, 10:52 AM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| May 11, 11:16 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 119 min |
| May 11, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 43 min |
| May 11, 11:37 AM CDT | Areal Flood Advisory | SJT | Concho | 113 min |
| May 11, 12:03 PM CDT | Areal Flood Advisory | SJT | Brown | 117 min |
| May 11, 1:04 PM CDT | Flash Flood Warning | SJT | Brown | 116 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| May 11, 1:31 PM CDT | Areal Flood Advisory | SJT | San Saba | 119 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| May 11, 3:09 PM CDT | Areal Flood Advisory | SJT | Brown | 111 min |
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| May 11, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.